|Should I try Testosterone Therapy?
Aug 15, 2013
I am 33 going on 34 and been positive for almost 16 years, My HIV went uncheck for a long period of time when I was able to get back to a doctor and start meds my CD4 was in the double digits and viral load was very high. I have been on Atripla for 3 years now. Last March I was always tired, mood swings and very irritable I asked my current doctor to check my testosterone and my test came back at total was 368ng/dl free 92.0 ng/dl and he told me that it was normal, so I tried to continue my life with the issues. A few weeks ago my shins started hurting if I was walking the mall or standing to long, low sex drive, muscle recover takes days even little things like playing a game of darts with friends my right arm would be sore for 2-3 days after and if I get an erection I need to keep playing with it to keep it hard others wise I am soft with the snap of a finger and my ejaculations to me seem to be getting smaller. I had another testosterone test done and I am at 439 ng/dl total and 100.7 pg/ml free. I have an appointment to go over them with my new doctor next week but worried he will say they are normal and not to worry about it.
Response from Mr. Vergel
I am sorry to hear that you are feeling bad.
The main mistake doctors make when trying to diagnose testosterone deficiency (hypogonadism) is not performing a complete hormonal panel that includes: estradiol, DHT, thyroid function, DHEA and chemistries. High estradiol, low thyroid function, low DHT, low DHEA can all cause energy and erectile issues.
Some doctors prescribe testosterone to HIV+ men who have all symptoms of hypogonadism (via this questionnaire: ADAM Questionnaire )
Let me know how your doctor's visit goes. I know many doctors around the country that are up to speed on men's health.
regarding wasting in the buttocks
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.